Anexsia Overdose

Anexsia Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576

Anexsia is a prescription medication recommended for treating moderate to severe pain. Anexsia contains both hydrocodone bitartrate and acetaminophen.

Hydrocodone bitartrate is a synthetic opioid pain reliever that’s derived from codeine. Acetaminophen is most commonly known as Tylenol. It functions as a fever reducer and mild pain reliever.

Anexsia is highly addictive. The risk of a potentially life-threatening overdose is high when taking more than the prescribed dose. The amount of Anexsia necessary to overdose depends on each patient’s unique metabolic factors.

Anexsia Overdose

The core symptom of Anexsia overdose is severely depressed respiration. The hydrocodone bitartrate component of Anexsia depresses the instinct to breathe by acting directly on the brain stem. The brain stem is the part of the brain that controls autonomic respiration. The brain stem gauges the need to breathe by assessing carbon dioxide levels in the blood. When carbon dioxide levels are too high, the brain stem triggers the body to breathe.

Hydrocodone also disrupts the brain stem’s ability to process electrical signals. In addition to severely depressed respiration, pinpoint pupils and a decreased level of consciousness are primary symptoms of Anexsia overdose. The patient may rapidly deteriorate from somnolence to coma then death in a short period of time. Pinpoint pupils can be unresponsive even to light. In cases of severe overdose, pinpoint pupils will transition to being fully dilated because of hypoxia (oxygen deprivation).

Pinpoint pupils, decreased level of consciousness, and severely depressed respiration are referred to as the “opioid overdose triad.” In addition to these three primary signs, Anexsia overdose patients may present with a pale face, limp body, muscle weakness, jaundice, cold, clammy skin, nausea, vomiting, and purple or blue colored lips and fingers.

The primary risk factor of the acetaminophen in Anexsia is potentially fatal hepatic necrosis. In other words, severe liver failure. Kidney failure can also occur. The liver is primarily responsible for metabolizing both hydrocodone and acetaminophen. The combined load of both drugs can be especially taxing on these vital organs. Early signs of liver overdose include profuse sweating, nausea, vomiting, and general malaise.

Anexsia Overdose

Several factors influence the amount of Anexsia necessary to overdose. Liver and kidney health are the most influential risk factors. Older individuals tend to require lower doses of the drug due to the sub-optimal organ function that often accompanies old age.

The individual’s size, including weight and body fat percentage, also play a role. Smaller patients require less of the drug to reach adequate plasma concentrations of Anexsia. Larger patients will require larger doses to achieve the same effects. Drug tolerance is also highly influential. Drug tolerance increases with frequency of use. The higher and more frequent the doses, the more Anexsia the patient will need to achieve the desired effect. Certain genetic mutations can also lead to extended Anexsia clearance times.

The priorities for managing an overdose of Anexsia can be separated into two parts. The first and likely most imperative is addressing the symptoms related to hydrocodone overdose. Opioid overdose is primarily characterized by severe respiratory depression.

Managing this situation involves securing and maintaining the patient’s airway. Measures may include oxygen therapy and the use of vasopressors to address pulmonary edema and circulatory shock. The patient may require assisted or controlled ventilation through the use of a bag-valve mask or insertion of an endotracheal tube.

In cases where clinically significant respiratory depression is present, the use of an opioid antagonist will be necessary. The most commonly used fast-acting opioid antagonist is naloxone. Naloxone can reverse the effects of hydrocodone within seconds when administered intravenously or intranasally. The patient will need to be closely monitored for the return of life-threatening respiratory depression. Naloxone is relatively short-acting. In case of severe overdose, respiratory depression can rebound following the administration of an opioid antagonist. Opioid antagonists negate the effects of opioids by forcing them to release their bonds to receptor sites in the body.

Liver toxicity associated with excessive acetaminophen consumption must also be addressed. This is accomplished through gastric decontamination with activated charcoal. Following administration of activated charcoal, N-acetylcysteine (NAC) should be given to decrease the absorption of any acetaminophen lingering the intestinal tract.

If you or someone you know is struggling with opioid misuse, The Recovery Village is here to help. Visit us online at www.TheRecoveryVillage.com or contact our toll-free 24/7 hotline at 855-548-9825 for more information.

Anexsia Overdose
How Would You Rate This Page?